Group Theory
On the set of covolumes of lattices for Fuchsian buildings
Comptes Rendus. Mathématique, Volume 344 (2007) no. 4, pp. 215-218.

We construct a nonuniform lattice and an infinite family of uniform lattices in the automorphism group of a Fuchsian building. We use complexes of groups and basic facts about spherical buildings. A consequence is that the set of covolumes of lattices for this building is nondiscrete.

Nous construisons un réseau noncocompact et une famille infinie de réseaux cocompacts dans le groupe d'automorphismes d'un immeuble fuchsien. Nous utilisons des complexes de groupes et quelques propriétés élémentaires des immeubles sphériques. Une conséquence est que l'ensemble des covolumes des réseaux pour cet immeuble est nondiscret.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2006.12.009
Thomas, Anne 1

1 Department of Mathematics, University of Chicago, 5734 S. University Avenue, Chicago, IL 60637, USA
@article{CRMATH_2007__344_4_215_0,
     author = {Thomas, Anne},
     title = {On the set of covolumes of lattices for {Fuchsian} buildings},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {215--218},
     publisher = {Elsevier},
     volume = {344},
     number = {4},
     year = {2007},
     doi = {10.1016/j.crma.2006.12.009},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2006.12.009/}
}
TY  - JOUR
AU  - Thomas, Anne
TI  - On the set of covolumes of lattices for Fuchsian buildings
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 215
EP  - 218
VL  - 344
IS  - 4
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2006.12.009/
DO  - 10.1016/j.crma.2006.12.009
LA  - en
ID  - CRMATH_2007__344_4_215_0
ER  - 
%0 Journal Article
%A Thomas, Anne
%T On the set of covolumes of lattices for Fuchsian buildings
%J Comptes Rendus. Mathématique
%D 2007
%P 215-218
%V 344
%N 4
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2006.12.009/
%R 10.1016/j.crma.2006.12.009
%G en
%F CRMATH_2007__344_4_215_0
Thomas, Anne. On the set of covolumes of lattices for Fuchsian buildings. Comptes Rendus. Mathématique, Volume 344 (2007) no. 4, pp. 215-218. doi : 10.1016/j.crma.2006.12.009. http://www.numdam.org/articles/10.1016/j.crma.2006.12.009/

[1] Bourdon, M. Sur les immeubles fuchsiens et leur type de quasi-isométrie, Ergodic Theory Dynam. Systems, Volume 20 (2000), pp. 343-364

[2] Bridson, M.R.; Haefliger, A. Metric Spaces of Non-Positive Curvature, Springer-Verlag, Berlin, 1999

[3] Carbone, L.; Garland, H. Existence of lattices in Kac–Moody groups over finite fields, Commun. Contemp. Math., Volume 5 (2003), pp. 813-867

[4] Gaboriau, D.; Paulin, F. Sur les immeubles hyperboliques, Geom. Dedicata, Volume 88 (2001), pp. 153-197

[5] Haglund, F. Réseaux de Coxeter–Davis et commensurateurs, Ann. Inst. Fourier (Grenoble), Volume 48 (1998), pp. 649-666

[6] Rémy, B. Immeubles de Kac–Moody hyperboliques, groupes non isomorphes de même immeuble, Geom. Dedicata, Volume 90 (2002), pp. 29-44

[7] Ronan, M. Lectures on Buildings, Academic Press, Boston, 1989

[8] Serre, J.-P. Cohomologie des groupes discrets, Ann. of Math. Stud., vol. 70, Princeton Univ. Press, Princeton, 1971, pp. 77-169

Cited by Sources: